Update

Saw 3 consultants in Singleton Hospital on Tuesday who confirmed after nearly 10 yrs in remission I have a flare up of my WG. Was given an infusion of Prednisalone then Retuximab. I have to return in 2 weeks for another infusion then 6 months time!

Can anyone tell me about this drug as I have read people are on it on this site. Will I need it every 6 months from now on? Apart from a sneezing fit , are there other side effects I need to watch out for? Will I be off work for long? Will I need to take steroids daily whilst I am on this treatment?

I do realize we are all different and individual in our treatments but a bit of advice would be welcome please,

Llinos:)

7 Replies

oldestnewest
  • In my experience retuxemab is no walk in the park i never stopped working but did suffer with hellish fatigue i could fall asleef standing up i also lost a.lot of my strength i could lift one thing up no problem go to pick up the same thing and it was like it was stuck to the floor. As far as im concerned the jury is still out with this drug im in the hands of the doctors yes they upped my steroids so back to being a fridge raider

  • I know we are all different but I am on the same regime as you describe and had my second infusion last week. I was warned that it takes several weeks to kick in so I was given Methylprednisolone also to make me feel better for now. All that has worked as anticipated but I have to say that the Rituximab has been so much easier than the Cyclophosphamide I had before. I have had no unpleasant side effects whatever so really good for me. Now I just hope it works!

  • I had a course rituximab because chemo didn't work . Thankfully I have not had to have it repeated , I didn't get any side effects and as I was already on a high dose steroid they where not increased. I also have WG.

  • Hi,

    I have had my first course of rituximab treatment in October 14. I was very tired on the day of the treatment due to the piriton that they give you. After the first infusion I had terrible heartburn for a few days but I was fine after the second one. I have been told it can take up to 20 weeks to take effect.

  • Wow 20 weeks! I feel ok even though its only 2 days since I had it, just tired. Have had warnings about overdoing it physically as it will knock me for six. I will listen I promise!! Im supposed to be going to Tenerife in a month, any comments on insurance and also affects of the sun whilst on Rituximab

  • Hi Llinos sorry to hear you had flare after so long. I have just finished Rituximab, I am treated at Addenbrookes and had the first two infusions a fortnight apart and then another three - one every six months. One was bought forward as it was felt I needed it earlier. I do have peaks and troughs with it, it takes a few weeks to kick in and then I started to feel tired when I was due for my next one. I haven't taken steroids since last April. Let's face it none of the maintenance meds are nice and have side effects, for me the rituximab had less side effects than the azathioprine and certainly is a lot better than cyclophosphamide. As Amms43 says we are all different and respond differently. Good luck I hope it works for you.

  • Thanks Mooka, Ive got so many questions !

    I'm due my 2nd infusion on Tuesday, is it ok for me to go outdoors . I'm going stir crazy in the house , my mother is taking me out for an hour each day, shopping , drive etc. I know not to go near people who are ill, coughs , colds. ( Im a nurse)

    I dont know what to expect from this drug!! I feel better as in the joint pain and symptoms are much less but still get extremely tired mid / late afternoon, I know that feeling from my last flare up.

    I'm due to be going to Tenerife for 6 days at the end of February, Stupid question but , should I go If I'm feeling ok ? What about insurance? will I get it and not at some horrendous price?

    Mooka, when you say a few weeks to kick in , what do you mean by that? Apart from having a sneezing fit with the infusion and one night of awful abdominal pain, I feel ok!

    What kind of things can I expect, is there a common side effect felt by most people. Yes I know we are all different but I need reassurance.

    What about work, my colleagues understand I'm ill but how long should I be prepared to be off sick??

    Lots of questions, hopefully lots of answers

    Regards

    Llinos

You may also like...